I need help.....

iVillage Member
Registered: 03-25-2003
I need help.....
3
Thu, 04-17-2003 - 3:14pm
Hi, My name is Liza and I have an almost 10 yr old ds who was dx with ADHD/ODD in 2nd grade but we just have recently started meds. We began taking 36 mg of Concerta 3 weeks ago since then I sweet little boy has turn in to a frustrated, mean, dramatic, non eatting, non sleeping, little boy who breaks down and crys. It is breaking my heart. I thought things whould get "better" when we started meds. It took me almost 3 yrs and and lot of thought to even come to this point. I am scared for him and for me-what should we do? I hate seeing him like this- he thinks everyone wants to hurt in in some way. Last night he was crying because some boys were picking on him at school and he got in trouble for defending himself.

Some one give me some advice-PLEASE!

Liza

iVillage Member
Registered: 03-26-2003
In reply to: liza1971
Thu, 04-17-2003 - 10:32pm
Hi Liza! I feel your pain and frustration! I would take him off of the Concerta. It's not working for him. My son did these same things on Adderall (generic, name-brand and time-release) and Concerta. He felt horrible! He's been on Strattera for a month now and it's been great! I would definitely tell your doctor what he's doing and that you want to switch meds. You may want to try other stimulants until you find the right one or you could try Strattera, a non-stimulant, non-controlled substance. But, definitely, if the Concerta was going to work for him you would have already known it and it's not working for him. Good luck and know that you're not alone in the search for the "right" med for your child!!

(((HUGS)))

Ann

Avatar for kathy_in_ga
iVillage Member
Registered: 03-26-2003
In reply to: liza1971
Thu, 04-17-2003 - 10:58pm
Call his doc & tell then what is going on, it sounds like this is not the med for him. My son reacted to ritalin the same way, concerta is a form of ritalin. Hang in there & try to remember it may be a reaction to the med. It is hard to remember that, believe me I know. We went through this in Feb with dexedrine. He took it for two days, it took 3 days after stopping it for my son to stop raging. Hang in there, try to get some time alone, go for a walk in the afternoon or to a store to look around.
iVillage Member
Registered: 03-25-2003
In reply to: liza1971
Fri, 04-18-2003 - 12:23am
You may need to try several different medications before you hit on the right one.

My son was on Adderall for a while and it turned him into "Atilla the Hun". It was awful.

He was on Concerta and did well, but had all of the side effects. He has been on Strattera for 1 month and is doing well, but the best part is that he eats and sleeps normally. Just hang in there.

PS You also have to try different sized doses of the medications too, until you hit on the right one for that. Don't be discouraged.

Love,

Michele